# SDR VNAA202105111111

- Difficulty date: May 8, 2021
- Submitted: May 11, 2021
- Operation: Air carrier
- Aircraft: N581NN
- Make and model: Cndair CL6002D24
- Aircraft serial: 15384
- Aircraft time: 12,115 hours, 11,115 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: 100112756
- Part serial: 566334
- Condition: Failed
- Location: Galley
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

WHILE ENROUTE TO CLT, THE FLIGHT ATTENDANTS TURNED THE GALLEY SERVICE HEATER ON AND WITHIN A FEW SHORT MINUTES, SMOKE STARTED TO BILLOW OUT OF THE HEATER. IT WAS BAD ENOUGH THAT IT MADE ITS WAY INTO THE COCKPIT. THEY TURNED OFF THE HEATED AND THE SMOKE SLOWLY DISSAPTED FROM THE AIRCRAFT, HOWEVER THE CREW DECIDED TO DIVERT TO KFLO AND DECLARED AN EMERGENCY TO BE SAFE. FLIGHT LANDED WITHOUT ISSUE AND TAXIED TO THE GATE. / INSPECTED AIRCRAFT AND FOUND GALLEY HEATER TO BE INOP, DEFERRED GALLEY HEATER PER MEL 21-40-1 CAT C MEL MX FUNCTION COMPLIED WITH PULLED AND COLLARED CBP2-B11, AND VERIFIED THERE IS NO PHYSICAL DAMAGE TO THE GALLEY HEATER AND SURROUNDING AND NO SMOKE IS PRESENT FROM THE AIR DISTRIBUTION SYSTEM IAW CRJ900 AMM 21-51-00-710-801. / PERFORMED OPS CHECK OF GALLEY HEATER IAW CRJ 900 AMM 21-23-64-710-801 A02. CONFIRMED SMOKE SMELL COMING FROM GALLEY HEATER VENT. REMOVED AND REPLACED GALLEY HEATER IAW CRJ 900 AMM 21-23-64-000/400-801 A04. OPS AND LEAK CHECK GOOD. NO FURTHER DEFECTS NOTED. THIS CLEARS MEL.
